International Journal of Mathematics and Mathematical Sciences
Volume 2004 (2004), Issue 60, Pages 3205-3218
Modulation of nonlinear waves in a fluid-filled elastic tube with stenosis
Department of Mathematics, Faculty of Arts and Sciences, Isik University, Büyükdere Caddesi, Maslak, Istanbul 34398, Turkey
Received 23 June 2004
Copyright © 2004 Hilmi Demiray. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
Treating the arteries as a thin-walled and prestressed elastic tube with a stenosis and the blood as a Newtonian fluid with negligible viscosity, we have studied the amplitude modulation of nonlinear waves in such a composite system by use of the reductive perturbation method. The governing evolution equation is obtained as the variable-coefficient nonlinear Schrödinger equation. It is observed that the speed of the harmonic wave
increases with distance from the center of stenosis.